Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 303, NWS Jacksonville, FL

September 5, 2000Flagler County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 5, 2000, 3:05 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2000, 3:05 PM EDT (19:05 UTC)
Expired
Sep 5, 2000, 3:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Flagler County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
456 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 051905
SVRJAX
FLC035-109-051945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT TUE SEP 5 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 345 PM EDT

* AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES
  SOUTHEAST OF HASTINGS...OR ABOUT 9 MILES NORTHEAST OF ANDALUSIA...
  MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT...
  HASTINGS...
  DUPONT CENTER AND SPUDS...
  BUTLER BEACH AND ELKTON...
  ST. AUGUSTINE SHORES...
  ST. AUGUSTINE SOUTH AND ST. AUGUSTINE BEACH...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SsEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$
LAT...LON 2956 8150 2957 8130 2984 8127 2982 8155
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 PM EDT, 5 minutes earlier.

Area forecast discussion, Sep 5, 3:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE SEP 5 2000

SATELLITE IMAGERY AND RADAR LOOP SHOWS STORMS FIRING ALONG THE E
COAST SEA BREEZE. ADDITIONAL CONVECTION DEVELOPING IN SRN COUNTIES
AHEAD OF SHORTWAVE TROUGH OVER THE NE GULF OF MEXICO. WATER VAPOR
SHOWS AN UPPER LEVEL LOW CENTER OVER SRN AL DRIFTING W. PLUME OF
MOISTURE EXTENDS FROM NE GULF TO OVER THE MID ATLC STATES.

FORECAST...MODELS IN FAIRLY GOOD AGREEMENT MOVING THE UPPER LEVEL
TROUGH WWD DURING THE PD. AS A RESULT...STRONGEST OMEGA FIELD SHIFTS
WWD TOWARD THE FL PANHANDLE. AT THE SAME TIME...FRONTAL BOUNDARY
CURRENTLY NEAR THE COASTAL CAROLINAS AND CENTRAL GA AND SRN AL WILL
DROP SWD. FRONT APPEARS TO BEGIN STALLING OVER THE FA BY WED NIGHT
BECOMING A FOCUS FOR INITIATING CONVECTION. WILL LEAN TOWARD ETA
MODEL DURING THE PERIOD AND KEEP HIGHEST POPS TONIGHT ACROSS GA WHERE
BEST ISENTROPIC LIFT IS LOCATED. AS DYNAMICS SHIFT W WILL LOWER POPS
SLIGHTLY BUT STILL IN THE HIGH CHANCE CATEGORY. OVERRUNNING SHOULD
OCCUR DURING WED AND THU SO WILL KEEP SKIES MOSTLY CLOUDY TO CLOUDY.
FWC TEMPS SEEM A LITTLE TOO HIGH AND WILL TRIM BACK SLIGHTLY.

MARINE...WILL SPLIT ZONES N TO S WITH STRONGER WINDS EXPECTED OVER
GA WATERS DURING THE FIRST PD OF THE FCST. NO HIGHLIGHTS. WILL KEEP
IN MENTION OF POSSIBLE SCA FOR THU AND EARLY FRI.

THANKS MLB FOR COORDINATION.

PRELIM
AMG 70/83/72/85 6634
SSI 73/82/75/83 6434
JAX 72/87/73/87 5434
GNV 71/87/74/88 5435 02

.JAX...
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Sep 5, 12:10 PM EDT, 2 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT TUE SEP 5 2000

A MOIST SOUTHWEST FLOW WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA AGAIN TODAY. THE MAIN THREAT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL...WITH ISOLATED AMOUNTS
OF TWO INCHES OR MORE. DUE TO MORE PERSISTENT RAINFALL...AMOUNTS
FROM NEAR HAZLEHURST TO DOUGLAS MAY TOTAL MORE THAN 5 INCHES
TODAY...AND RESIDENTS IN THIS AREA SHOULD STAY TUNED TO LOCAL SHORT
TERM FORECASTS AND POSSIBLE FLOOD WARNINGS. IN ADDITION...
THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS. STRONGEST STORMS WILL DEVELOP THIS AFTERNOON ALONG THE
EAST COAST SEABREEZE. STORMS WILL MOVE TO THE NORTHEAST AT 10 TO 15
MPH.

SOME OF THE STORMS WILL BECOME STRONG LATE THIS AFTERNOON...HOWEVER
SKYWARN STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.

THERE WILL BE A CHANCE FOR RIP CURRENTS TO DEVELOP ON WEDNESDAY AS
SEAS AND EASTERLY WINDS INCREASE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSaONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:44 PM EDTSevere Thunderstorm WarningJAXDuval46 min
Sep 5, 2:10 PM EDTSevere Thunderstorm WarningJAXMarion35 min
Sep 5, 2:44 PM EDTSevere Thunderstorm WarningJAXDuval46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.